MAUDE Adverse Event Report: COOK INC WAYNE PNEUMOTHORAX SET; JOL CATHETER AND TIP, SUCTION

COOK INC WAYNE PNEUMOTHORAX SET; JOL CATHETER AND TIP, SUCTION
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/13/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).Pma/510(k) #: exempt.(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that the shaft of a wayne pneumothorax catheter separated when a patient extracted it from their body.The patient became "excited" and extracted the catheter from themselves.The part of the device outside the body was torn off when the patient extracted it.It was reported that nothing was connected to the catheter at the time of the event.A section of the device did not remain inside the patient.The patient required replacement of the catheter.No other adverse effects have been reported for this incident.
 
Event or Problem Description
No additional patient/event details have been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: it was reported by (b)(6) hospital, (b)(6) , japan that a patient extracted their catheter in his or her self.The device was reported to be a wayne pneumothorax set (rpn: c-utpt-1020-wayne, lot 9788381).It was reported by the customer that the device was not connected to an ancillary device.The part of the device which remained outside of the body was torn off in the event.The customer reported that the catheter shaft separated (no exact location of separation given) when the patient pulled on it.It was reported that the hub was not separated in the event.No part of the device remained in the patient.It was reported that there were no adverse effects to the patient.A review of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, and quality control were conducted during the investigation.The visual inspection of the complaint device could not be conducted as the device was not returned for evaluation.A document based investigation evaluation was performed.A review of the device master record found that proper procedures are in place to identify and prevent this failure mode prior to device distribution.A review of the design history file found that the risks associated with the devices are acceptable when weighed against the benefits.A review of the device history record found no related nonconformances and a database search revealed no additional complaints associated with this device lot.There is no evidence to suggest there is any nonconforming product in house or out in the field.Additionally, a review of the product labeling for the device was completed.The instructions for use state the following instructions related to the reported failure mode: instructions for use: ¿8.All connections must be secure and airtight.Perform inspections of the catheter and connections regularly.9.Secure catheter in position at the entry site by using a bio-occlusive dressing or suturing if desired.10.The catheter and connected drain lines should be secured to the patient.Excessive tension on catheter connections (e.G., in instances of patient movement where the catheter is connected to a vacuum or drainage collection apparatus) may cause catheter/hub separation or accidental catheter dislodgement.To help prevent this from occurring, it is recommended to do one or both of the following: a.Secure the catheter hub to the patient¿s skin by placing tape, suture, or a catheter securement device at the location shown in the illustration below.B.Form a strain relieve loop in the connecting tube, as shown in the illustration below, and secure the loop to the patient¿s skin with tape, suture, or catheter securement device.¿ based on the information provided, no inspection of the product, and the results of the investigation, a definitive cause for the catheter separation could not be established but is traced to the user for an unintended use error.The appropriate personnel have been notified.Per the quality engineering risk assessment, no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
WAYNE PNEUMOTHORAX SET
Common Device Name
JOL CATHETER AND TIP, SUCTION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9467091
Report Number1820334-2019-03110
Device Sequence Number2146113
Product Code JOL
UDI-Device Identifier00827002099227
UDI-Public(01)00827002099227(17)210721(10)9788381
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date07/21/2021
Device Model NumberN/A
Device Catalogue NumberC-UTPT-1020-WAYNE
Device Lot Number9788381
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/26/2019
Supplement Date Received by Manufacturer02/25/2020
Initial Report FDA Received Date12/13/2019
Supplement Report FDA Received Date03/03/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;